Alert archive / California / Wind Advisories in 2019

Wind Advisory 69, NWS Los Angeles, CA

September 30, 2019

NWS Los Angeles, CA issued this wind advisory at Sep 30, 2019, 10:06 AM PDT. It took effect at Sep 30, 2019, 4:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2019, 10:06 AM PDT (17:06 UTC)
In effect from
Sep 30, 2019, 4:00 PM PDT
Expired
Oct 1, 2019, 3:00 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

386 
WWUS76 KLOX 301706
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1006 AM PDT Mon Sep 30 2019

CAZ039-052-010400-
/O.NEW.KLOX.WI.Y.0069.190930T2300Z-191001T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
1006 AM PDT Mon Sep 30 2019

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT
TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The Santa Ynez Range and the south coast of Santa
  Barbara County, strongest from Montecito west. This includes
  highways 101, 154, and 192.

* WHEN...From 4 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Gusty winds will make driving difficult and could 
  blow around unsecured objects. Tree limbs could be blown down 
  and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MW
2 follow-up statements
605 
WWUS76 KLOX 010329
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
829 PM PDT Mon Sep 30 2019

CAZ039-052-011000-
/O.CON.KLOX.WI.Y.0069.000000T0000Z-191001T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
829 PM PDT Mon Sep 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The Santa Ynez Range and the south coast of Santa 
  Barbara County, strongest from Montecito west. This includes 
  highways 101, 154, and 192.

* WHEN...Through 3 AM PDT Tuesday.

* IMPACTS...Gusty winds will make driving difficult and could blow
  around unsecured objects. Tree limbs could be blown down  and a
  few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Kaplan
783 
WWUS76 KLOX 011014
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
314 AM PDT Tue Oct 1 2019

CAZ039-052-011115-
/O.EXP.KLOX.WI.Y.0069.000000T0000Z-191001T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
314 AM PDT Tue Oct 1 2019

...WIND ADVISORY HAS EXPIRED...

Local gusts to 35 mph will continue near Montecito until dawn.
Another weaker sundowner will occur tonight but it will likely 
not reach advisory levels.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 30, 9:52 AM PDT, 14 minutes earlier.

Area forecast discussion, Sep 30, 9:52 AM PDT, 14 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
952 AM PDT Mon Sep 30 2019

.SYNOPSIS...30/813 AM.

Unseasonably cold temperatures will continue across the region
through Tuesday and some interior and mountain areas will
experience overnight temperatures near or below freezing. Expect
strong winds along the Santa Barbara South Coast tonight and
tomorrow night. A warming trend will begin Wednesday as offshore
winds develop.

&&

.SHORT TERM (TDY-WED)...30/951 AM.

No changes expected to the forecast. West/east gradients trending
weakly offshore while north/south gradients are about the same.
This means another day of breezy northerly winds along the Central
Coast and srn SB County. Temps will average about 5 degrees below
normal at the coast and 10 degrees below normal inland. With the
dry air mass in place it actually feels like Fall.

***From previous discussion***

Tuesday will be very similar to today. The airmass will modify a
little be and there will be 2 to 3 degrees of warming with most
max temps remaining below normal.

A weak ridge will build over the state on Wednesday. SFC flow will
turn weakly offshore from the east and the there will be moderate
offshore flow from the north. These gradients will produce some
gusty north winds through the canyons but with no thermal or upper
level support the winds will be below advisory levels. The
offshore flow and increasing hgts will bring a warming trend to
all areas. There will be plenty of 80s and even a few 90 degree
readings under perfectly sunny skies.

.LONG TERM (THU-SUN)...30/330 AM.

A weak trof moves over the area Thu and Fri. It does not arrive
soon enough to affect temps too much on Thursday which will be
much more dependent on the continued offshore flow. There will be
some cooling on Friday but only 2 or 3 degrees. There should be
enough offshore to ensure that clear skies will prevail.

The earlier runs of the EC and GFS disagreed on the weekend
solution but the GFS is now trending towards the warmer and more
offshore EC forecast. Think there will be weak offshore flow and
another warm up.

&&

.AVIATION...30/1616Z.

At 1600Z, there was no marine inversion at KLAX.

Overall, high confidence in 18Z TAF package as CAVU conditions are
anticipated through the period.

KLAX...High confidence in 18Z TAF as CAVU conditions are
anticipated through the TAF period. There is a 10% chance of
IFR/MVFR conditions 11Z-15Z.

KBUR...High confidence in 18Z TAF as CAVU conditions are
anticipated through the TAF period.

&&

.MARINE...30/916 AM.

For the Outer Waters, high confidence in current forecast. Small
Craft Advisory (SCA) level winds will continue through Tuesday
night. For Wednesday through Friday, winds and seas are expected
to remain below SCA levels, but there is a 30% chance of SCA
level winds across PZZ670/673.

For the Inner Waters north of Point Sal, moderate to high confidence
in current forecast. High confidence in SCA level winds developing
this afternoon and continuing late tonight (with a 40% chance of
winds diminishing below SCA by this evening). For Tuesday through
Friday, winds and seas are expected to remain below SCA levels,
although there is a 30% chance of SCA level winds Tuesday
afternoon and evening.

For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. For the western half of the Santa
Barbara Channel, there is an 80% chance of SCA level winds late
this afternoon through tonight then a 30% chance of SCA level
winds late Tuesday afternoon and evening with winds and seas
expected to remain below SCA levels Wednesday through Friday.
For the rest of the southern Inner Waters, winds and seas are
expected to remain below SCA levels through Friday, although
there is a 20% chance of SCA level northeast winds Wednesday
morning.

Choppy short-period seas will continue through Tuesday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Tuesday for
      zones 645-650. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Wednesday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

No significant hazards expected.

&&

PUBLIC...MW/Rorke
AVIATION...DB
MARINE...RAT
SYNOPSIS...Phillips

weather.gov/losangeles

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.